MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, tmicl13.2, -14.50/2.0/089 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2020.Excessive vault and corneal edema were observed.The lens was intraoperatively removed with enlargement of pi and yag.Cause of the event is reported as patient related factor.On patient's (b)(6) 2020 "mild persistent corneal edema observed and patient considering placing small icl." per the surgeon on (b)(6) 2020, "patient prefers to use glasses and contact, not to attempt another icl surgery.".
 
Additional Manufacturer Narrative
Additional information: b1-adverse event.B2-required intervention to prevent permanent impairment/damage (devices).B5-additional information- original pi performed 1 week prior to surgery; after the icl was placed the vault was very high and the anterior chambers were very shallow.At 1-2 hrs post-op surgeon enlarged the pi to insure they were patent but this did not lead to deepening of the anterior chamber over the next hour.Surgeon then decided to explant the lens.This was done same day different surgery.H3-device evaluation-lens returned dry in pouch with clear surgical residue on product.Visual inspection found haptic torn and residue on the lens.Corrected data: h1-malfunction in initial mdr is corrected to serious injury.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b4- in initial mdr is corrected to (b)(6) 2020.B5- patient also experienced "extremely narrow angles" should be included in initial mdr.D10- lens returned date in previous mdr is corrected to (b)(6) 2020.G4- in initial mdr is corrected to (b)(6) 2020.H6- patient code 3191-narrow angles.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9824673
Report Number2023826-2020-00425
Device Sequence Number1551617
Product Code QCB
UDI-Device Identifier00841542109666
UDI-Public00841542109666
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer05/12/2020
06/03/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/22/2020
06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR